Alert archive / Colorado / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 109, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 1, 2004, 8:04 PM MDT for El Paso County, Colorado. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2004, 8:04 PM MDT (02:04 UTC)
- Expired
- Jul 1, 2004, 9:30 PM MDT
- In force
- 86 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 64 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 657 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 2093 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 020204 SVRPUB COC041-020330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 803 PM MDT THU JUL 1 2004 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EL PASO COUNTY IN EAST CENTRAL COLORADO * UNTIL 930 PM MDT * AT 801 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED OVER BLACK FOREST...AND WAS MOVING SOUTHEAST AT 20 MPH. * SOME LOCATIONS AFFECTED WILL BE... BLACK FOREST BY 810 PM MDT FALCON BY 820 PM MDT SCHRIEVER AFB BY 845 PM MDT IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3913 10474 3899 10486 3868 10437 3882 10410 $$ METZE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:30 PM MDT, 5 hours 34 minutes earlier.
Area forecast discussion, Jul 1, 2:30 PM MDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 230 PM MDT THU JUL 1 2004 .SHORT TERM... (TONIGHT AND FRIDAY) MAIN SHORT TERM CONCERNS REMAIN CONVECTIVE POTENTIAL UNDER BUILDING RIDGE. CURRENT WATER VAPOR IMAGERY AND UPPER AIR DATA HAVE YESTERDAYS UPPER LEVEL SYSTEM CONTINUING TO SPIN AND SLOWLY MOVE ACROSS SOUTHEASTERN NEBRASKA...WITH UPPER LEVEL RIDGE REBUILDING ACROSS THE FOUR CORNERS REGION. CONVECTION SLOW TO GET UNDER WAY TODAY...AS SATELLITE AND RADAR DATA INDICATING SOME WRAP AROUND SHOWERS ACROSS NE COLORADO AND MAINLY FLAT CU ACROSS THE REST OF THE AREA WITH A FEW ISOLATED TSRA ACROSS NORTHWEST CO ATTM. TONIGHT...CURRENT LAPS DATA INDICATING RATHER UNSTABLE ATMOSPHERE ACROSS THE I-25 CORRIDOR WITH CAPES OF 800-2000 J/KG...LIFTED INDICES AROUND -4C AND CONVECTIVE TEMPS IN THE MID 70S TO LOWER 80S BEING REACHED ATTM...THOUGH SOUNDINGS ALSO INDICATING HEALTHY SUBSIDENCE INVERSIONS AROUND H5 IN PLACE. WITH A FEW MORE HOURS OF HEATING... CONVECTIVE POTENTIAL TO REMAIN AND WILL KEEP SLIGHT CHANCE POPS ACROSS THE I-25 CORRIDOR THROUGH 03Z WITH AN ISOLATED +TSRA POSSIBLE AS PWATS STILL HANGING AROUND AN INCH ACROSS THE EASTERN PLAINS. WILL ALSO KEEP SLIGHT CHANCE POPS ACROSS THE FAR EASTERN PLAINS WITH PROXIMITY OF SLOW MOVING UPPER SYSTEM AND SOME WRAP AROUND SHOWERS POSSIBLE. OUT WEST...ISOLATED SHRA/TSRA WILL DIMINISH WITH THE SUN. HAVE GONE SLIGHTLY BELOW GUIDANCE FOR OVERNIGHT LOWS WITH MOSTLY CLEAR SKIES ACROSS THE OVERNIGHT. FRIDAY...UPPER RIDGE FLATTENS OVERHEAD WITH WEAK WESTERLY FLOW ACROSS THE AREA...AS MINOR SHORT WAVES MOVE ACROSS THE NORTHERN GREAT BASIN AND NORTHERN ROCKIES. H7 TEMPS INCREASE TO BETWEEN +12C AND +16C UNDER THE RIDGE AND WITH WEAK DOWNSLOPE FLOW...HIGHS SHOULD REBOUND BACK TO AROUND SEASONAL NORMS. WATER VAPOR AND MODEL DATA INDICATING SOME MID LEVEL MOISTURE REMAINING UNDER THE RIDGE...AND WITH AMPLE SOLAR HEATING ALONG WITH LAPSE RATES APPROACHING 9C/KM... WILL SEE ISOLATED AFTERNOON -SHRA/-TSRA ACROSS THE HIGH TERRAIN. HAVE KEPT ISOLATED POPS ACROSS THE I-25 CORRIDOR AND EASTERN PLAINS AS WELL WITH WESTERLY FLOW ALOFT...WITH MODEL SOUNDINGS INDICATING A MORE INVERTED V PROFILE ACROSS THE PLAINS...WITH SOME VIRGA AND GUSTY WINDS POSSIBLE AS LOWER ATMOSPHERE SLOWLY DRIES OUT. -MW .LONG TERM... (FRIDAY NIGHT THROUGH NEXT THURSDAY) RIDGE OVER CWFA FRIDAY NIGHT AND WITH MINIMAL MOISTURE AND INSTABILITY WILL KEEP ISOLATED TSRA IN FORECAST THROUGH THE EVENING HOURS. SATURDAY...UPPER SHORTWAVE TROUGH IN THE NORTHWEST U.S. WILL BEGIN TO BREAK DOWN RIDGE SOMEWHAT. NOT MUCH MOISTURE TO WORK WITH...SO ISOLATED TSRA SEEMS REASONABLE...STARTING OUT OVER THE HIGHER TERRAIN...AND PERHAPS BLOSSOMING OVER THE SOUTHEAST PLAINS LATE IN THE AFTERNOON WHERE BEST INSTABILITY EVIDENT WITH CAPES BETWEEN 400 AND 1000 J/KG. SATURDAY NIGHT...ANY ISOLATED DEEP CONVECTION SHOULD WANE IN THE EVENING HOURS...AS ATMOSPHERE STABILIZES. INDEPENDENCE DAY...THE UPPER TROUGH CONTINUES TO WHACK AWAY AT THE RIDGE...AND MODELS ARE SHOWING POSSIBLE SHORTWAVES MOVING ACROSS COLORADO...SO...ISOLATED POPS SEEMS REASONABLE IN THE AFTERNOON INTO THE EVENING. BECAUSE OF MORE CLOUDS...AND COOLING MID LEVEL TEMPERATURES...SURFACE TEMPERATURES WILL BE A BIT COOLER ON SUNDAY. SUNDAY NIGHT/MONDAY...COLD FRONT WILL MOVE THROUGH EASTERN HALF OF THE FCST AREA SUNDAY NIGHT AND MONDAY...WHICH SHOULD LEAD TO A COOLER CLOUDIER DAY ON MONDAY THAN CURRENT GRIDS HAVE GOING. LATEST GFS IS FASTER WITH THIS FRONT THAN RUNS FROM YESTERDAY...BUT IS FAIRLY SIMILAR TO 06Z RUN. THUS HAVE BUMP DOWN HIGH TEMPS ON MONDAY AROUND 10 DEGREES. HAVE ALSO INCREASED POPS ACROSS SOUTHEAST PLAINS. THANKS TO SURROUNDING OFFICES FOR COORDINATION. DEW POINTS SHOULD CLIMB BACK INTO THE 50S ACROSS SOUTHEAST PLAINS BEHIND FRONT...AND WITH AFTN HEATING COMBINED WITH SHORTWAVE ENERGY IN NW FLOW...SHOULD LEAD TO AFTN THUNDERSTORMS FOR MTS AND PLAINS LOCATIONS. LATEST GFS DEVELOPS AN MCS ACROSS EXTREME SE CO...TX/OK PANHANDLES...AND SOUTHWEST KS MON NIGHT. TUES THROUGH THURSDAY...UPPER FLOW TRANSITIONS TO SOUTHWESTERLY BY THE END OF THE PERIOD...WHICH SHOULD BRING A DRYING AND WARMING TREND...BY MID WEEK. HAVE COOLED OFF HIGH TEMPS A BIT ON TUES FOR EASTERN AREAS AS AIRMASS EAST OF THE ROCKIES SLOWLY MODERATES. EASTERLY LOW LVL FLOW SHOULD KEEP SOME LOWER 50 DEW POINTS ACROSS SOUTHEAST PLAINS...ENOUGH TO WARRANT SOME ISOLATED POPS. BY WED AND THURSDAY...LOWER LVL FLOW WILL TRANSITION TO A DOWNSLOPE COMPONENT WITH 700 TEMPS WARMING TO BETWEEN +14C AND +18C...WHICH SHOULD TRANSLATE TO 90 DEGREE READINGS FOR LOWER ELEVATIONS WITH MAINLY 70S AND LOWER 80S MTS. && .PUB WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 1, 6:58 AM MDT, 13 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 658 AM MDT THU JUL 1 2004 COZ058>089-093>099-021300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 658 AM MDT THU JUL 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY. STORMS TODAY ARE EXPECTED TO MOVE A LITTLE FASTER THAN DURING THE PREVIOUS DAYS. HOWEVER THERE COULD STILL BE SOME LOCALLY HEAVY RAINFALL...AND THE MOST SUSCEPTIBLE AREAS FOR FLASH FLOODING WILL BE THE BURN SCARS SUCH AS THE HAYMAN...IRON MOUNTAIN AND TRINIDAD COMPLEX. WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS THE EASTERN MOUNTAINS AND ADJACENT PLAINS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH NEXT WEDNESDAY. ISOLATED MAINLY HIGHER TERRAIN THUNDERSTORMS WILL BE POSSIBLE EACH DAY ACROSS SOUTHEAST AND SOUTH CENTRAL COLORADO. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS THE EASTERN MOUNTAINS AND ADJACENT PLAINS THIS AFTERNOON AND EVENING.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:02 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 58 min |
| Jul 2, 1:17 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 58 min |
| Jul 2, 3:39 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 81 min |
| Jul 2, 4:23 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 67 min |
| Jul 2, 5:00 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 90 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.